Winter Storm, Hamilton
- When
- February 3, 7:00 PM EST to 11:59 PM EST
- Where
- Hamilton forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
A complex storm system, moving through the Ohio Valley on Feburary 3, transferred energy to a coastal storm off the Mid Atlantic coastline. This secondary storm tracked northeast, bringing a quick shot of moderate to occasionally heavy snow, during the evening of the 3rd, across the western Adirondacks, the Lake George Saratoga region, and elevated sections of the Mohawk Valley as well as the…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A complex storm system, moving through the Ohio Valley on Feburary 3, transferred energy to a coastal storm off the Mid Atlantic coastline. This secondary storm tracked northeast, bringing a quick shot of moderate to occasionally heavy snow, during the evening of the 3rd, across the western Adirondacks, the Lake George Saratoga region, and elevated sections of the Mohawk Valley as well as the southern Catskills. A swath of 7-10 inches of snow fell across these areas with lesser amounts across the remainder of eastern New York. The heaviest snowfall reported was 9.8 inches at Peck Lake in Fulton County. Wet snow was heavy enough to result in up to 1,000 customers temporarily without power in the Kingston area of both Ulster and Dutchess counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 3, 3:52 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 352 PM EST TUE FEB 3 2004 .DISCUSSION... STILL ON TRACK FOR A FAST MOVING STORM BUT PCPN TYPE IS STILL THE BIGGEST FORECAST PROBLEM. HAVE ADDED CHC SLEET/FREEZING RAIN TO NRN ZNS ALTHOUGH STILL LOOKING FOR MOSTLY SNOW. WILL STICK WITH PREVIOUS STORM TOTALS AND CONSEQUENTLY WARNINGS AND ADVSYS WILL REMAIN IN SAME PLACES. EXTENDED ADVSY FOR SERN NY UNTIL MIDNGT SO THAT EVERYTHING WOULD EXPIRE AT THE SAME TIME. SFC LOW NR KPHL AT 20Z EXPCTD TO LIFT INTO CNTRL VT/NH BY 06Z. HIGH PRES WILL FOLLOW WEDS/THU WITH NEXT SYS APCHG AREA THU NGT. .AVIATION DISCUSSION...IFR CONDS UNTIL AFT 09Z. .HYDROLOGICAL DISCUSSION...NOT EXPECTING ENOUGH RUNOFF IN SERN NY TO CAUSE ANY PROBLEMS WITH ICE/ICE JAMS. .ALY...WINTER STORM WARNING UNTIL MIDNIGHT FOR THE CATSKILLS NORTHWARD TO THE MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND LAKE GEORGE REGION. WINTER WEATHER ADVISORY FOR THE BALANCE OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND FOR VARIABLE AMOUNTS OF SNOW AND SLEET AND POSSIBLY SOME GLAZING FROM FREEZING RAIN UNTIL MIDNIGHT. GG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 500 AM EST TUE FEB 3 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-030952- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY A WINTER STORM WARNING FOR THE CATSKILLS TO LAKE GEORGE INCLUDING THE MOHAWK VALLEY AND SOUTHERN ADIRONDACKS FROM MID AFTERNOON UNTIL MIDNIGHT. SIX TO 9 INCHES OF SNOWFALL TOTAL. A WINTER WEATHER ADVISORY IN IN EFFECT FOR THE BALANCE OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND FOR MAINLY THE SAME TIME PERIOD AS THE AFOREMENTIONED WARNING. GENERALLY 2 TO 6 INCHES OF SNOW IN THE ADVISORY AREA. SOME GLAZING FROM FREEZING RAIN IS POSSIBLE...ESPECIALLY SOUTH AND EAST OF THE CAPITAL DISTRICT. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...REPORTS OF SNOW AND ICE ACCUMULATION ARE ALWAYS APPRECIATED AT YOUR NATIONAL WEATHER SERVICE IN ALBANY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
The national radar mosaic for the moment the first event began.
9 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383727, 5383728, 5383729, 5383730, 5383731, 5383732, 5383733, 5383734, 5383735.